A collocation approach for solving linear complex differential equations in rectangular domains

Yüzbaşi Ş., Şahin N. , Sezer M.

Mathematical Methods in the Applied Sciences, vol.35, no.10, pp.1126-1139, 2012 (Journal Indexed in SCI Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 35 Issue: 10
  • Publication Date: 2012
  • Doi Number: 10.1002/mma.1590
  • Title of Journal : Mathematical Methods in the Applied Sciences
  • Page Numbers: pp.1126-1139


In this paper, a collocation method is presented to find the approximate solution of high-order linear complex differential equations in rectangular domain. By using collocation points defined in a rectangular domain and the Bessel polynomials, this method transforms the linear complex differential equations into a matrix equation. The matrix equation corresponds to a system of linear equations with the unknown Bessel coefficients. The proposed method gives the analytic solution when the exact solutions are polynomials. Numerical examples are included to demonstrate the validity and applicability of the technique and the comparisons are made with existing results. The results show the efficiency and accuracy of the present work. All of the numerical computations have been performed on a computer using a program written in MATLAB v7.6.0 (R2008a). Copyright © 2012 John Wiley & Sons, Ltd.